Alert archive / Wisconsin / Winter Storm Warnings in 2022
Winter Storm Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Feb 24, 2022, 1:08 PM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Feb 24, 2022, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2022, 1:08 PM CST (19:08 UTC)
- In effect from
- Feb 24, 2022, 6:00 PM CST
- Expired
- Feb 25, 2022, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478 WWUS43 KGRB 241908 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 108 PM CST Thu Feb 24 2022 WIZ022-040-050-250315- /O.UPG.KGRB.WW.Y.0007.220225T0000Z-220225T1200Z/ /O.NEW.KGRB.WS.W.0004.220225T0000Z-220225T1200Z/ Door-Kewaunee-Manitowoc- Including the cities of Two Rivers, Sister Bay, Fish Creek, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 108 PM CST Thu Feb 24 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches with locally higher amounts. * WHERE...Manitowoc, Kewaunee and Door Counties. The heaviest snow in Door county should be south of Sturgeon Bay with only an inch or two in the far northern portion of the county. * WHEN...From 6 PM this evening to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ039-049-250315- /O.NEW.KGRB.WW.Y.0008.220225T0000Z-220225T1200Z/ Brown-Calumet- Including the cities of Green Bay, Brillion, Chilton, and New Holstein 108 PM CST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. The higher amounts should be east of highway 32. * WHERE...Calumet and Brown Counties. * WHEN...From 6 PM this evening to 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
3 follow-up statements
030 WWUS43 KGRB 250251 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 851 PM CST Thu Feb 24 2022 WIZ022-040-050-251115- /O.CON.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/ Door-Kewaunee-Manitowoc- Including the cities of Two Rivers, Sister Bay, Fish Creek, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 851 PM CST Thu Feb 24 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Manitowoc, Door and Kewaunee Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ039-049-251115- /O.CON.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/ Brown-Calumet- Including the cities of Green Bay, Brillion, Chilton, and New Holstein 851 PM CST Thu Feb 24 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. The higher amounts should be east of highway 32. * WHERE...Calumet and Brown Counties. * WHEN...Until 6 AM CST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
178 WWUS43 KGRB 250819 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 219 AM CST Fri Feb 25 2022 WIZ022-040-050-251200- /O.CON.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/ Door-Kewaunee-Manitowoc- Including the cities of Two Rivers, Sister Bay, Fish Creek, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 219 AM CST Fri Feb 25 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Heavy snow, with snowfall rates exceeding an inch an hour in spots. Additional snow accumulations of 2 and 4 inches, except only around an inch in northern Door County. * WHERE...Manitowoc, Door and Kewaunee Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on poor visibilities and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Wisconsin can be obtained by calling 5 1 1. && $$ WIZ039-049-251200- /O.CON.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/ Brown-Calumet- Including the cities of Green Bay, Brillion, Chilton, and New Holstein 219 AM CST Fri Feb 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches, highest in eastern Brown County. * WHERE...Calumet and Brown Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Wisconsin can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
288 WWUS43 KGRB 251154 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 554 AM CST Fri Feb 25 2022 WIZ022-040-050-251300- /O.EXP.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/ Door-Kewaunee-Manitowoc- Including the cities of Two Rivers, Sister Bay, Fish Creek, Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee 554 AM CST Fri Feb 25 2022 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Snow will taper off across the area early this morning, and little additional accumulation is expected. However, roads will remain snow covered and slippery for the morning commute, so motorists should use caution. $$ WIZ039-049-251300- /O.EXP.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/ Brown-Calumet- Including the cities of Green Bay, Brillion, Chilton, and New Holstein 554 AM CST Fri Feb 25 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Snow has ended in most areas, but roads will remain snow covered and slippery in spots for the morning commute. Motorists should use caution. $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 12:07 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 24, 12:07 PM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 1207 PM CST Thu Feb 24 2022 Updated aviation portion for 18Z TAF issuance .UPDATE... Issued at 540 AM CST Thu Feb 24 2022 Just called the Manitowoc Sheriff Department and received an estimated snowfall report of around 4 inches early this morning. Lake-effect snow has been ongoing there since about 130 am, with frequent vsbys as low as 1/2 mile. Fortunately, the snow appears to be tapering off near Two Rivers/Manitowoc, with the dominant band now setting up farther north, over southeast Kewaunee County. Meso-models continue to show the band lifting farther north and gradually waning later this morning and early afternoon. Regardless, will still need to update for higher pops, QPF and snowfall than was earlier thought. Will continue to handle this with Special Weather Statements, even though localized advisory criteria snow has already fallen. && .SHORT TERM...Today...Tonight...and Friday Issued at 408 AM CST Thu Feb 24 2022 Snow trends, accumulations and winter weather headlines are the main forecast concerns through tonight. Clusters of light to occasionally moderate lake-effect snow showers have moved onshore in Manitowoc County early this morning, with visibilities as low as 1/2sm reported at MTW. Web cams in the MTW area showed roads becoming snow covered. Elsewhere, mid-level clouds were increasing across the southern half of the forecast area, while partly cloudy skies and very cold conditions were observed over far northern WI. There was a huge temperature gradient across the region, with readings ranging from the middle teens in the Fox Valley and lakeshore areas to the teens below zero in far northern WI. Meso-models suggest that the lake-effect snow band will gradually lift northwest and weaken over the course of the day, eventually setting up over Kewaunee, southern Door and possibly eastern Brown counties later this morning and afternoon. Local snow accumulations of 1 to 2 inches are anticipated from Manitowoc northward into southern Door County, but the expected transient nature of the snow band should preclude significant accumulations. Meanwhile, increasing upper divergence due to coupled jet streaks and the arrival of a lead short-wave trough will cause pockets of light snow to develop over the rest of the forecast area this afternoon, especially in portions of central and north central WI. Thermal profiles indicate a deep layer of favorable temperatures for dendritic snow growth, so snow ratios will likely be at least 20:1. Parts of north central and central WI (especially RRL, AUW, CWA and MFI) could see around an inch of powdery snow by the end of the day. High temperatures will range from the upper teens northwest to middle 20s southeast. Strong upper level divergence with coupled jet streaks and the passage of a potent short-wave trough will cause light snow to develop across the entire forecast area tonight, with much of the area receiving 1 to 2 inch accumulations. Lake-enhanced snow will occur in the lakeshore counties due to cold northeast flow off Lake Michigan (lake-H8 delta-t's of 17-18 C), deep equilibrium levels of 6000-7000 feet, and favorable thermal profiles for dendritic ice crystal growth (with snow ratios of 20-25:1 or higher). A wedge of dry air in the mid-levels may initially hold off significant snow along the lakeshore in the early evening, but periods of moderate to heavy snow appear likely between 03z-09z/Fri. Have boosted snow totals a bit along the lakeshore, with additional accumulations of 3 to 5 inches and locally higher amounts expected. Have issued a Winter Weather Advisory for the lakeshore from 6 pm tonight to 6 am Friday, but would not be surprised if parts of this end up being upgraded to a warning. Lows tonight should range from around zero far northwest to the middle teens southeast. Any lingering snow will exit east central WI early on Friday. Some clearing is anticipated in the morning, though clouds may tend to fill back in during the afternoon. There could be a few flurries too, but opted to leave any mention out of the forecast for now. Highs should reach into the 20s. .LONG TERM...Friday Night Through Wednesday Issued at 408 AM CST Thu Feb 24 2022 An amplified mean flow across the CONUS this weekend is forecast to become more zonal next week. This trend will bring temperatures back to at least normal, if not slightly above normal. Do not see much in the way of precipitation chances through the middle of next week, although there are signs of a system that may impact the Great Lakes region late in the week. Friday night and Saturday... High pressure will stretch from the central Plains to the OH Valley Friday night, while low pressure moves across central Ontario. The result will be a west wind and onset of weak WAA across WI. Under mostly clear to partly cloudy skies, look for min temperatures to range from zero to 5 below far north-central WI, 10 to 15 above east-central WI. Quiet conditions are expected for Saturday as persistent west-southwest winds continue to pull warmer air into the region. Mostly sunny skies with gusty winds to prevail for most locations, although some clouds may drop south into northern WI late in the day in advance of a cold front. Wind gusts of 20 to 30 mph can be expected with max temperatures in the upper 20s to around 30 degrees north, lower to middle 30s south. Saturday night and Sunday... This cold front drops south into the Great Lakes Saturday night and exits the region on Sunday. Moisture is lacking, better mid- level forcing remains over Canada and there is little help from the upper jet. While a few snow showers or flurries may accompany the front, feeling is that most locations will see a dry frontal passage. The only exception may be north-central WI as CAA and a north-northwest wind to exist behind the front. However, the air mass is that not cold, therefore any lake effect may just be flurries. Otherwise, the rest of northeast WI will see partly cloudy skies and cooler temperatures on Sunday as high pressure builds southeast into the region. Look for readings mainly in the lower 20s north, middle to upper 20s south. Sunday night and Monday... After a quiet Sunday night, attention turns to a modest clipper system that is forecast to approach the western Great Lakes on Monday. Models vary on strength, timing and track of the surface low. The GEM is a full day slower than the ECMWF or GFS. The GFS is weaker and takes a more southern track on Monday, while the ECMWF is stronger and farther north. Due to the uncertainty of several key factors, prefer to follow the consensus solution which keeps northeast WI dry for the time being. Max temperatures Monday to be in the upper 20s to around 30 degrees north, lower to middle 30s south. Monday night and Tuesday... Weak CAA to spread over the region behind the clipper for Monday night into Tuesday. Despite a wind shift to the west-northwest, temperatures are forecast to be in the upper 20s to lower 30s north, middle to upper 30s south on Tuesday. Tuesday night and Wednesday... High pressure is then forecast to move southeast into the Great Lakes on Wednesday, thereby bringing dry conditions and partly cloudy skies. Max temperatures for Wednesday will continue to run slightly above normal as readings climb into the lower to middle 30s north, middle 30s to around 40 degrees south. && .AVIATION...for 18Z TAF Issuance Issued at 1206 PM CST Thu Feb 24 2022 Lake effect snow showers will produce occasional MVFR conditions near Lake Michigan this afternoon with VFR elsewhere. An upper level disturbance will bring light snow and IFR conditions tonight. A couple inches of dry snow should fall in most places, with up to six inches possible from Sturgeon Bay to Manitowoc. The snow will exit early Friday with VFR conditions expect ed by afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 6 AM CST Friday for WIZ022-040-050. && UPDATE.........Kieckbusch SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Feb 24, 4:19 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CST Thu Feb 24 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CST Thu Feb 24 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions are expected along the Lake Michigan shoreline this morning, with lake-effect snow showers resulting in localized accumulations of 1 to 2 inches from Manitowoc to Kewaunee to southern Door County. More snow is expected to develop later this afternoon into tonight, with most of the forecast area receiving 1 to 2 inches of accumulation. The exception will be near Lake Michigan, where lake enhanced snow will become moderate to heavy at times tonight, resulting in additional accumulations of 3 to 5 inches, with locally higher amounts. Travel conditions will be hazardous regionwide, but will be especially treacherous in the lakeshore counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall amounts greater than one inch to the National Weather Service in Green Bay. Your snowfall reports are greatly appreciated. LMZ521-522-541>543-251030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CST Thu Feb 24 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Kieckbusch/Kallas
In the hours before
Local storm report, Feb 24, 7:43 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 AM CST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW KEWAUNEE 44.46N 87.50W
02/24/2022 M2.1 INCH KEWAUNEE WI CO-OP OBSERVER
0700 AM SNOW TWO RIVERS 44.15N 87.56W
02/24/2022 M2.7 INCH MANITOWOC WI CO-OP OBSERVER
&&
MIKE.CELLITTILocal storm report, Feb 24, 8:31 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 AM SNOW 2 NW TWO RIVERS 44.17N 87.59W
02/24/2022 M3.8 INCH MANITOWOC WI COCORAHS
&&
MIKE.CELLITTILocal storm report, Feb 24, 11:19 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1119 AM CST THU FEB 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 WSW VALDERS 44.04N 87.94W
02/24/2022 M1.8 INCH MANITOWOC WI COCORAHS
0800 AM SNOW NNW MISHICOT 44.23N 87.63W
02/24/2022 M1.5 INCH MANITOWOC WI COCORAHS
&&
MIKE.CELLITTIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:07 AM CST | Winter Weather Advisory | GRB | Door, Kewaunee, Manitowoc | 10 hr |
| Feb 24, 1:08 PM CST | Winter Weather Advisory | GRB | Brown, Calumet | 17 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.